Smart + Strong.
All Rights Reserved.
Smart + Strong®
is a registered trademark of CDM Publishing, LLC.
A rundown of POZ’s reporting on the 2020 Conference on Retroviruses and Opportunistic Infections
Studies have found that weight gain is common after people with HIV begin an antiretroviral in this class.
Weight gain speeds up after switching to an integrase inhibitor from a non-nucleoside reverse transcriptase inhibitor.
Researchers at George Washington University take a look.
Future research should examine how particular combinations of antiretrovirals contribute to weight gain, according to one expert.
However, a recent study found that this varied based on the specific integrase inhibitor used.
This from a small study of people who switched from a boosted protease inhibitor to Isentress (raltegravir) or Tivicay (dolutegravir).
More high-quality evidence is needed to determine how this class of HIV medications may affect weight gain.
However, various disparities in such rates—based on race, age and HIV regimen—persist.
People who take integrase inhibitors are less likely to stop them due to health issues.
Tivicay (dolutegravir) is a next-generation integrase inhibitor.
The combo of dolutegravir and lamivudine controlled HIV as well as a triple-drug combo of dolutegravir plus Truvada.
Those on Tybost-boosted Vitekta are more than twice as likely as those taking Tivicay to switch meds because of adverse health events.
You have been inactive for 60 minutes and will be logged out in . Any updates not saved will be lost.
Click here to log back in.